Wyoming, 2010Hail in Wyoming, May 24, 2010
May 24, 2010 · NWS CYS · 1 event in 1 county or zone
On May 24th a strong cold front was moving eastward through the area. As the cold front moved through the area, one warning was issued for the Torrington and Jay Em area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On May 24th a strong cold front was moving eastward through the area. As the cold front moved through the area, one warning was issued for the Torrington and Jay Em area. By mid-afternoon the cold front had pushed far enough eastward to move the activity out of our area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 24, 4:18 AM MST, 7 hours 20 minutes earlier.
Area forecast discussion, May 24, 4:18 AM MST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MDT MON MAY 24 2010
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...CURRENT IR SATELLITE
AND WATER VAPOR LOOP SHOWS A POTENT UPPER LEVEL TROUGH OVER UTAH
EARLY THIS MORNING...GRADUALLY EJECTING NORTHEASTWARD. THE
NEGATIVELY TILTED UPPER LEVEL TROUGH WILL QUICKLY PUSH ACROSS THE
AREA TODAY WITH A VERY STRONG COLD FRONT FOR THIS TIME OF THE YEAR.
NAM SOUNDINGS CONTINUE TO SHOW A RAPID 2 HOUR 30 DEGREE
TEMPERATURE DROP THIS AFTERNOON AS THE FRONT MOVES ACROSS THE
AREA...SUGGESTING A DYNAMIC STORM SYSTEM WILL MOVE THROUGH THE
AREA THIS AFTERNOON. THIS WILL RESULT IN SEVERAL CONCERNS OVER
SOUTHEAST WYOMING AND WRN NEBRASKA. THERE IS A SLIGHT RISK OF
SEVERE TSTORMS ACROSS THE PANHANDLE OF NEBRASKA AND ACROSS THE
HIGH PLAINS OF EXTREME EASTERN WYOMING NEAR THE NEBRASKA BORDER
THIS AFTERNOON WITH MODELS SHOWING STRONG DYNAMIC FORCING...MODERATE
TO HIGH SHEAR PRESENT...AND SUBSTANTIAL CAPE AND INSTABILITY. A
LOW LEVEL CAP INVERSION EARLY IN THE DAY WILL AID RAPID STRONG
TSTORM DEVELOP THIS AFTERNOON AS THE FRONT PUSHES ACROSS THE
AREA...WHICH WILL REMOVE THE CAP. ANOTHER MAJOR CONCERN IS THE
STRONG WINDS AHEAD AND ALONG THE COLD FRONT...WITH MOS GUIDANCE
CONTINUING TO SHOW SUSTAINED WINDS OVER 40 MPH AND GUSTS UP TO 65
OR 70 MPH. EVEN MORE ALARMING...IS MAV GUIDANCE SHOWING SUSTAINED
WINDS AROUND 50 TO 55 MPH ACROSS PORTIONS OF THE PANHANDLE OF
NEBRASKA THIS AFTERNOON. THEREFORE...HAVE UPGRADED THE HIGH WIND
WATCH TO A WARNING OVER ALL AREAS OF SOUTHEAST WYOMING AND WRN
NEBRASKA...WITH THE EXCEPTION OF PORTIONS OF CARBON COUNTY IN
WYOMING. GUIDANCE SHOWING SLIGHTLY LOWER WINDS NEAR THE RAWLINS
AREA WITH FRONTOGENESIS OCCURRING EAST OF THE AREA...SO KEPT THE
WATCH GOING IN THAT AREA FOR NOW. EXPECT WINDS TO INCREASE OUT OF
THE SOUTH INITIALLY ACROSS THE HIGH PLAINS...POSSIBLY TO HIGH WIND
CRITERIA BY LATE MORNING. WINDS WILL GRADUALLY SHIFT INTO THE
SOUTHWEST AND THEN WEST AS THE FRONT QUICKLY MOVES THROUGH THE
AREA BY THE AFTERNOON. IN ADDITION...EXPECT SNOW LEVELS TO LOWER
TO VALLEY FLOORS AROUND AND WEST OF THE LARAMIE RANGE WHERE
SCATTERED SNOW SHOWERS ARE POSSIBLE IN THE LARAMIE AND RAWLINS
AREA AS 700MB TEMPS PLUMMET TO -7C. ANY SNOW ACCUMULATIONS ARE
EXPECTED TO REMAIN UNDER 2 INCHES OVER THE GRASSY OR ELEVATED
SURFACES. A LITTLE CONCERNED ABOUT THE LAST FEW RUNS OF THE NAM
HOWEVER...WITH THE NAM SHOWING THE COLD AIR PENETRATING INTO THE
EASTERN HIGH PLAINS OF WYOMING...WITH POSSIBLY A BRIEF BURST OF
HEAVY SNOW IN THE CHEYENNE...WHEATLAND...AND DOUGLAS AREAS AS
WELL JUST AS THE COLD FRONT MOVES THROUGH. KEPT POP HIGHEST
ALONG AND NORTH OF THE NORTH PLATTE RIVER VALLEY.
BY MONDAY NIGHT AND TUESDAY...MODELS SHOW THE STRONG STORM SYSTEM
PUSHING NORTHWARD INTO MONTANA AND THE WRN DAKOTAS WITH A POSSIBLE
LATE SEASON SNOW STORM OVER THE HIGHER PLAINS AND MOUNTAINS OF
MONTANA. WINDS WILL GRADUALLY DIMINISH TONIGHT...BUT STILL REMAIN
WINDY ACROSS THE HIGH PLAINS POSSIBLY THROUGH MIDNIGHT WITH A
STRONG SURFACE PRESSURE GRADIENT REMAINING OVER THE AREA. A WEAK
RIDGE OF HIGH PRESSURE WILL PUSH INTO THE AREA ON TUESDAY
RESULTING IN TEMPS NEAR NORMAL AND DRIER WEATHER.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS ARE ALL SIMILAR
WITH THE PATTERN IN THE LONG TERM. LEANED TOWARDS THE ECMWF FOR
THE STRENGTH AND TIMING OF THE NEXT UPPER TROUGH MOVING INTO THE
WEST. SW FLOW WILL BE ALOFT WED THROUGH SAT...WITH UPPER TROUGH ON
THE WEST COAST AND AN UPPER RIDGE OVER THE CENTRAL U.S. WARM
CONDITIONS WILL OCCUR WED AND THIS WILL LEAD TO A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS EAST AND NORTH OF THE LARAMIE
RANGE AS THE AIRMASS BECOMES UNSTABLE. MID LEVEL MOISTURE WILL
ALSO BE PRESENT DURING THIS TIME. ON THUR...SIMILAR CONDITIONS
WILL OCCUR...HOWEVER THE LATE DAY THUNDERSTORMS WILL BE LIMITED TO
THE NORTHERN ZONES. WARMEST TEMPERATURES OF THE SEASON THUS FAR
SHOULD OCCUR ON THUR AND FRI AS A STRONG THERMAL RIDGE MOVES OVER
THE ROCKIES AND GREAT PLAINS. GREATER COVERAGE OF THUNDERSTORMS
WILL OCCUR FRI AS THE WEST COAST UPPER TROUGH MOVES INLAND WITH S
TO SW DIVERGENT UPPER FLOW ALOFT OVER THE CWA. A COLD FRONT WILL
MOVE ACROSS THE FORECAST AREA ON SAT AS THE UPPER TROUGH AXIS
MOVES INTO WESTERN WY. THIS WILL TRIGGER SHOWERS AND LATE DAY
THUNDERSTORMS OVER MUCH OF THE AREA. COOLER TEMPERATURES WILL ALSO
OCCUR ACROSS THE CWA. WEST FLOW WILL OCCUR ALOFT SUN AS THE UPPER
TROUGH MOVES ACROSS THE FORECAST AREA AND WEAKENS. TEMPERATURES
WILL BEGIN TO MODERATE ON SUN. HIGH TEMPERATURES WILL BE FROM 3 TO
5 DEGREES ABOVE NORMAL ON WED...10 TO 15 DEGREES ABOVE NORMAL FOR
THUR THROUGH SAT...AND 5 TO 8 DEGREES ABOVE NORMAL ON SUN. &&
.AVIATION...STRONG COLD FRONTAL PASSAGE IS EXPECTED FROM WEST TO
EAST ON MONDAY WITH WINDS INCREASING SIGNIFICANTLY AND SHIFTING
INTO THE WEST BEHIND THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL PRODUCE MVFR CONDITIONS AT TIMES. VFR CONDITIONS EXPECTED BY
MIDNIGHT TONIGHT WITH WINDS GRADUALLY SUBSIDING.
&&
.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WITH AN ASSOCIATED
STRONG COLD FRONT WILL MOVE NORTH AND EAST ACROSS THE AREA TODAY.
NEBRASKA PANHANDLE PORTIONS OF THE DISTRICT WILL HAVE VERY STRONG
SOUTH WINDS AHEAD OF THE FRONT AND THE ENTIRE AREA CAN EXPECT A
PERIOD OF VERY STRONG WEST TO SOUTHWEST WINDS WITH THE FRONTAL
PASSAGE MONDAY AFTERNOON. IN ADDITION...STRONG THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON ESPECIALLY EAST OF THE LARAMIE RANGE WITH
HEAVY RAINFALL POSSIBLE. FIRE WEATHER CONCERNS ARE MINIMAL WITH
HIGH FUEL MOISTURES...LOW TO MODERATE FIRE DANGER...AND
ADDITIONAL RAINFALL LIKELY TODAY. WARMER TEMPERATURES ARE EXPECTED
BY THE MIDDLE TO LATE PART OF THE WEEK WITH MIN HUMIDITIES
TRENDING LOWER...WITH A RISK OF AFTERNOON SHOWERS AND TSTORMS BY
LATE IN THE WEEK.
&&
.HYDROLOGY...WILL CONTINUE TO MONITOR THE UPPER NORTH PLATTE RIVER
AND THE ENCAMPMENT RIVER NEAR SARATOGA AND ENCAMPMENT WITH THE
ENCAMPMENT RIVER RISING INTO MONITORING STAGE LAST NIGHT.
HOWEVER...NO FLOODING IS EXPECTED AT THIS TIME. THE LITTLE SNAKE
RIVER IN SOUTHWEST CARBON COUNTY HAS FALLEN WELL BELOW MONITORING
STAGE TODAY AS COLDER AIR MOVES INTO THE AREA...LIMITING SNOW
MELT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 10 AM MONDAY TO 8 PM MONDAY FOR WYZ103-
WYZ105-WYZ106-WYZ110-WYZ111-WYZ112-WYZ114-WYZ115-WYZ116-
WYZ117-WYZ118-WYZ119.
HIGH WIND WARNING FROM NOON MONDAY TO 8 PM MONDAY FOR WYZ101-
WYZ102-WYZ107-WYZ108.
HIGH WIND WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR WYZ104-
WYZ109-WYZ113.
NE...HIGH WIND WARNING FROM 9 AM MONDAY TO 8 PM MONDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM...KMD
AVIATION...WFO CYSHazardous weather outlook, May 24, 9:57 AM MST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT MON MAY 24 2010
WYZ103>106-109>118-251200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1057 AM MDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH WIND WARNING FOR MOST OF SOUTH CENTRAL WYOMING...
SOUTHEAST AND EAST CENTRAL WYOMING FROM LATE THIS MORNING THROUGH
800 PM THIS EVENING.
A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS AREAS WEST OF THE
LARAMIE RANGE LATE THIS MORNING AND EARLY THIS AFTERNOON.
SHOWERS AND SCATTERED THUNDERSTORMS...A FEW STRONG WITH SMALL HAIL
AND LOCALLY HEAVY RAIN...MAINLY FROM THE SNOWY RANGE NORTHWARD TO
THE SHIRLEY BASIN. AS THE SNOW LEVEL DROPS TO AROUND 6500 FEET...
THE RAIN WILL CHANGE TO SNOW SHOWERS WITH SNOW ACCUMULATIONS UP
TO AN INCH ON GRASSY SURFACES.
STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR
IN THE WAKE OF THE STRONG COLD FRONT FROM LATE THIS MORNING THROUGH
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND
WEDNESDAY AND AGAIN FRIDAY AND SATURDAY.
SNOW MELT RUNOFF IS EXPECTED ALONG AREA STREAMS AND RIVERS
WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. EXPECT SIGNIFICANT
ADDITIONAL RISES ALONG MANY CREEKS AND RIVERS WEDNESDAY AFTERNOON
THROUGH SATURDAY MORNING. ANY PRECIPITATION THAT FALLS DURING
THIS PERIOD WILL CAUSE EVEN HIGHER RIVER RISES TO OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. PLEASE
CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND
REPORTS.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-251200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1057 AM MDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS MORNING
AND THIS AFTERNOON ACROSS EASTERN SIOUX...DAWES...BOX BUTTE AND
EASTERN MORRILL COUNTIES OF WESTERN NEBRASKA...AND A SLIGHT RISK
OF SEVERE THUNDERSTORMS FOR SOUTHEAST WYOMING EAST OF A LINE FROM
DOUGLAS TO KIMBALL. THERE IS A HIGH WIND WARNING FOR MOST OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE FROM LATE THIS MORNING
THROUGH 800 PM THIS EVENING.
A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. SCATTERED
THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP FROM LATE THIS
MORNING THROUGH THIS AFTERNOON ALONG AND EAST OF THE COLD
FRONT...MAINLY EAST OF A LINE FROM DOUGLAS TO KIMBALL.
THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL
OVER ONE INCH IN DIAMETER...DAMAGING WINDS IN EXCESS OF 60
MPH...AND POSSIBLY ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL
BE TO THE NORTH AT 40 TO 50 MPH.
STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR
IN THE WAKE OF THE STRONG COLD FRONT THIS AFTERNOON THROUGH EARLY
THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND
WEDNESDAY AND AGAIN FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS
EVENING ACROSS EASTERN WYOMING. PLEASE CALL OR SEND IN YOUR WEATHER
REPORTS...INCLUDING HAIL AND WIND REPORTS.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
In the hours before
Local storm report, May 24, 11:08 AM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1208 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL FORT ROBINSON 42.66N 103.48W
05/24/2010 E1.00 INCH DAWES NE LAW ENFORCEMENT
1 HAIL 1135 TO 1140 AM MDT.
1135 AM HAIL 4 SSE KIMBALL 41.18N 103.63W
05/24/2010 E2.75 INCH KIMBALL NE EMERGENCY MNGR
GOLFBALL TO BASEBALL SIZED HAIL ALONG INTERSTATE
80...MANY DAMAGED TRUCKS AND CARS.
1135 AM FUNNEL CLOUD 4 SSE KIMBALL 41.18N 103.63W
05/24/2010 KIMBALL NE EMERGENCY MNGR
FUNNEL CLOUD HAS BEEN UP AND DOWN SEVERAL TIMES...BUT HAS
NOT TOUCHED DOWN YET...CONTINUING TO MONITOR.
1135 AM HAIL KIMBALL 41.23N 103.66W
05/24/2010 E1.75 INCH KIMBALL NE LAW ENFORCEMENT
MANY BROKEN WINDOWS ON SOUTH FACING SIDE OF HOMES IN
TOWN.
1150 AM HAIL S GERING 41.83N 103.67W
05/24/2010 E2.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
GOLFBALL TO BASEBALL SIZED JHAIL O0N SOUTH SIDE OF GERING
BETWEEN 1150 AND NOON MDT.
1150 AM HAIL GERING 41.83N 103.67W
05/24/2010 E1.00 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
HEAVY RAIN ALSO.
1150 AM HAIL GERING 41.83N 103.67W
05/24/2010 E1.00 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
HEAVY RAIN ALSO.
1155 AM HAIL GERING 41.83N 103.67W
05/24/2010 E1.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
1155 AM HAIL 3 NW MITCHELL 41.97N 103.85W
05/24/2010 M1.00 INCH SCOTTS BLUFF NE TRAINED SPOTTER
1157 AM HAIL 2 WNW SCOTTSBLUFF 41.88N 103.70W
05/24/2010 M1.00 INCH SCOTTS BLUFF NE TRAINED SPOTTER
1158 AM HAIL SCOTTSBLUFF 41.87N 103.66W
05/24/2010 E1.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
1200 PM HAIL 2 NW SCOTTSBLUFF AIRPOR 41.89N 103.63W
05/24/2010 M1.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
HUTCHEONLocal storm report, May 24, 11:12 AM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1212 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL S GERING 41.83N 103.67W
05/24/2010 E2.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
GOLFBALL TO BASEBALL SIZED HAIL ON SOUTH SIDE OF GERING
BETWEEN 1150 AND NOON MDT.
&&
HUTCHEONLocal storm report, May 24, 11:17 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1217 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL 2 SE SCOTTSBLUFF 41.85N 103.63W
05/24/2010 M2.00 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
HUTCHEONSpecial weather statement, May 24, 11:18 AM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MDT MON MAY 24 2010
WYZ105-106-115-241845-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-SHIRLEY BASIN WY-
1218 PM MDT MON MAY 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1245
PM MDT...
AT 1214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF LARAMIE...MOVING NORTH AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
BOSLER AROUND 1230 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
JAMSKI
Local storm report, May 24, 11:21 AM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1221 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TORNADO GERING 41.83N 103.67W
05/24/2010 SCOTTS BLUFF NE LAW ENFORCEMENT
&&
HUTCHEONLocal storm report, May 24, 11:23 AM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1223 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL S AGATE 42.41N 103.78W
05/24/2010 E1.00 INCH SIOUX NE LAW ENFORCEMENT
1 INCH HAIL JUST SOUTH OF AGATE ALONG HIGHWAY 29.
&&
HUTCHEONHail, Goshen
- When
- May 24, 11:38 AM MST to 11:44 AM MST
- Where
- Goshen County, 11 mi ENE of Jay Em
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.531, -104.171
Ground white with nickle size hail. Estimated location of report. Event occurred between 1130MST and 1200MST.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, May 24, 2010$5.0 million · EF1 · 40 events
- Tornadoes in South Dakota, May 24, 2010$301,000 · EF2 · 5 events
- Flash Flooding and Hail in Arkansas, May 24 to 27, 2010$4.6 million · 1 in hail · 25 events
- Tornadoes and Flash Flooding in North Dakota, May 24 to 28, 2010$215,000 · EF1 · 25 events
- High Wind in North Dakota, May 24 to 25, 2010$485,000 · 55 kt wind · 30 events
- Tornadoes and Hail in Nebraska, May 24, 2010$107,000 · EF0 · 57 events
- Tornadoes and Flash Flooding in Minnesota, May 24 to 25, 2010$352,000 · EF0 · 24 events
- Flash Flooding and Flooding in South Dakota, May 24 to 27, 2010$525,000 · 9 events
- Hail and Damaging Winds in Nebraska, May 24, 2010$72,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flood in Texas, May 24 to 25, 2010$56,000 · EF0 · 43 events
- Hail and Damaging Winds in Mississippi, May 24 to 25, 2010$183,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Texas, May 24 to 25, 2010$200,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224592.